Winter Weather, Lincoln
- When
- December 29, 7:00 PM CST to December 30, 10:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Snowfall of 3 to nearly 6 inches resulted in slippery conditions and travel delays.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Snowfall of 3 to nearly 6 inches resulted in slippery conditions and travel delays.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Dec 29, 3:35 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CST FRI DEC 29 2005 .DISCUSSION... BRISK NWLY FLOW OF FAIRLY COLD MOIST AIR WITH LEFTOVER SCT FLUR... MOVG EWD OUT OF CWA TNGT...BUT LEAVING BEHIND LWR LVL MOISTURE AND CLOUDINESS...SO WILL GO WITH STRATUS QUO MAINLY NRN THRU ERN CWA TNGT INTO SAT. WARM ADVECTION AND MIXING MAY BREAK UP CLOUDS SAT WRN TO SRN CWA WHERE WILL GO HIGHS 35 TO 40...BUT WILL KEEP IT IN LWR 30S ELSEWHERE WITH SNOW COVER. THEN SELY FLW SPRDS EWD OVR CWA SAT NGT WITH PSBL BEST COOLING IN THE EVE WITH RADIATIONAL COOLING AND LIGHTER WINDS. THEN BRISK SELY FLW THRU SUN LOADING UP BTR MOISTURE AHEAD OF NEXT FAIRLY STG UPR TROF. WILL GO WITH WETTER AND STRONGER GFS OVER DRY WIMPY ETA...AS THIS HAS BEEN THE USUAL SCENARIO FOR QUITE A WHILE. MID LVL WARM ADVECTION BAND OF LGT ZR-/R- SHOULD MOVE NEWD OVR MAINLY WRN TO NRN CWA THRU EARLY AFTN SUN. WARMEST TEMPS EXPCD FOR SRN CWA INTO PSBL LWR 40S SUN AFTN. HOWEVER...COLDER AIR LINGERS TO NORTH WITH ELY WIND COMPONENT AND SNOW COVER...SO WHEN UPR TROF TAPS INTO GRADUALLY BTR MOISTURE... PRECIP SHOULD BECOME MORE WDSPRD BY LATE SUN AFTN WITH ZR- LKLY N AND R- LKLY WRN CWA. PRECIP SHOULD THEN MOVE EWD OVR CWA SUN NGT. CANADIAN SPCTRL EVEN STRONGER AND MORE OMINOUS WITH MORE HEIGHT FALLS AND COLDER AIR ALOFT WHICH WOULD IMPLY MORE OF A CHANGEOVER TO A WET SNOW FM W TO E IN CWA SUN NGT...AS OPPOSED TO MOSTLY LIQUID OR FRZG PRECIP. SNOW SHOULD THEN LINGER IN ERN CWA INTO MON WITH WRAPAROUND. WITH NLY FLW AND ANOTHER DIRTY HIGH MOVG EWD OVR CWA MON AND MON NGT...TEMPS CONTINUE ON THE COOL SIDE. MAIN CONCERN FOR DAY 4-7 IS THE POTENTIAL FOR PRECIPITATION ON TUESDAY AND WEDNESDAY. THE UPPER LEVEL WAVE MOVES ACROSS THE REGION ON TUE NIGHT AND EXITS WEDNESDAY. TENDED TO SIDE WITH THE SLOWER AND DEEPER ECMWF/00Z CANADIAN AND 12Z GFS GIVEN HOW SUNDAY WAVE AMPLIFIES TROUGH TO THE EAST. PRECIP TYPE IS GOING TO BE ANOTHER ISSUE AS 850 MB TEMPS SOUTH OF I90 ARE WELL ABOVE ZERO. ALL MODELS SHOW DYNAMIC COOLING LOWER 850 MB TEMPS TO NEAR 0C BY 00Z WED WITH THE 12Z GFS THE COLDEST. FOR NOW WILL BE PESSIMISTIC AND ASSUME AT LEAST A PORTION OF THE CWA WILL HAVE A WARM LAYER ALOFT WHICH AGAIN BRINGS THE THREAT OF FREEZING RAIN. HOWEVER...SURFACE LAYER MAY STAY ABOVE FREEZING WHERE 850 MB TEMPS ARE WARM GIVEN LACK OF COLD DRY AIR TO THE NORTHEAST SO WILL GO WITH RAIN/SNOW MIX AND NOT MENTION FREEZING RAIN AT THIS TIME. WITH INCREASING FRONTOGENESIS BEHIND THE INVERTED TROUGH...THERE IS THE POTENTIAL OF MODERATE ACCUMULATIONS OF SNOW TUESDAY NIGHT AS COLD AIR MOVES INTO THE SYSTEM. KEPT POPS AT 50 AT THIS TIME FOR THE SRN AND ERN CWA. SYSTEM WILL MOVE OFF TO EAST ON WEDNESDAY WITH CHC OF SNOW LINGERING EARLY. OTHERWISE...WILL AGAIN HAVE WRAPAROUND STRATUS TO 850 MB TEMPS WELL BELOW ZERO SO HAVE KEPT MAXES AROUND 30. ANOTHER WEAK WAVE MOVES ACROSS THURSDAY WHICH WILL REINFORCE THE COLD AIR OVER THE AREA. THERE ALSO COULD BE A FEW FLURRIES BUT WILL HOLD OFF MENTIONING AS AIR WILL BE FAIRLY DRY AT SURFACE. WITH WINDS SLACKENING TEMPS AND LIKELY NEW SNOW COVER OVER MUCH OF THE CWA...KEPT TEMPS BLO FREEZING EVERYWHERE BUT SOUTH CENTRAL. SOME RECOVERY ON FRIDAY BUT WITH RIDGE JUST TO EAST AND AMPLIFIED FLOW...DO NOT EXPECT WARM AIR TO MAKE A BIG PUSH EAST AS IS BEING DEPICTED IN GFS. INSTEAD...HAVE SIDED WITH COLDER ENSEMBLE AND ECMWF AND KEPT TEMPS FROM UPPER 20S TO UPPER 30S. && .AVIATION... BASED UPON RUC WINDS...THE CLEARING IS BACK ALONG THE RIDGE AXIS. USING THE PROGRESS OF THE RIDGE AXIS...KHON MAY BEGIN TO SEE BREAKS TOWARD DAWN. LOW CLOUDS WILL NOT BREAK IN KFSD AND KSUX UNTIL SATURDAY MORNING WITH KFSD BEING SLOWEST. BASED UPON TIME SECTIONS AND OBS WOULD EXPECT THAT CIGS WILL BE AROUND 1000 TO 2000 FT MUCH OF THE PERIOD. WITH TRAPPED BL MOISTURE AND COOLING...EXPECT THAT CIGS WILL FALL BELOW 1000 FT OVERNIGHT AND THERE MAY EVEN BE SOME 3-5SM BR...ESP AROUND KHON WHERE WINDS WILL DECREASE WITH APPROACHING RIDGE. && .FSD WATCHES/WARNINGS/ADVISORIES... .IA...NONE. .NE...NONE. .MN...NONE. .SD...NONE. RYRHOLM/SCHUMACHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1057 AM CST THU DEC 29 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1057 AM CST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... SCATTERED FREEZING RAIN WILL BE A POSSIBILITY OVER PORTIONS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWESTERN MINNESOTA THROUGH EARLY AFTERNOON...BEFORE CHANGING TO RAIN THIS AFTERNOON AS TEMPERATURES WARM INTO THE MID 30S. RAIN WILL CHANGE TO SNOW TONIGHT AS COLDER AIR FILTERS INTO THE REGION...WITH 2 TO 4 INCHES OF ACCUMULATION POSSIBLE IN AREAS NORTH OF INTERSTATE 90...WITH LESSER AMOUNTS TO THE SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIXTURE OF WINTRY PRECIPITATION WILL BE A THREAT ON NEW YEARS DAY ACROSS THE AREA. THE PRECIPITATION WILL BE IN THE FORM OF LIGHT RAIN OR SNOW DURING THE DAY...WITH A CHANCE OF LIGHT SNOW DURING THE NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488042, 5488043, 5488044.